MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV WITH SHUNTASSISTANT 20; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV WITH SHUNTASSISTANT 20; HYDROCEPHALUS MANAGEMENT
Model Number FV413T
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 09/06/2017
Type of Reportable Event Serious Injury
Event or Problem Description
According to the complainant a progav was not adjustable postoperatively.The valve was implanted on (b)(6) 2011.The valve was explanted on (b)(6) 2017 and returned to the manufacturer.Further details were not provided.
 
Additional Manufacturer Narrative
This complaint was reopened in reference to (b)(4).Investigation: (description incoming product condition).The valve was received submersed in an unidentified liquid via the provided returnkit.Result: first we performed a visual inspection of the valve.Although no significant deformations or damage of the valve were detected, the measurement of the plane parallelism has revealed that the valve is outside tolerance of 0+/-0.02mm.Significant outside pressure, for example by too much force from the adjustment tool or by a fall or impact to the head of the patient, can compromise the integrity of the valve.The measurement of the brake release force has also revealed that more force must be exerted to release the brake.The measurement values were outside the permissible tolerance.We assume that the brake function was impaired by the deformation of the housing diaphragm.The valve is permeable and adjustable to all specified pressures.Next, we have dismantled the valve.Inside we have found a buildup of substances (likely protein).As described in scientific literature, the problem encountered is one of the known, inevitable risks of hc-therapy by shunt implants.Based on our investigation, we are unable to substantiate the claim of non-adjustability, even though more force must be applied to adjust the valve.At the time of our investigation, the valve was able to be adjusted to all specified settings.However, it is possible that a combination of the deposits observed inside the valve and the deformation on the housing could have caused the malfunction in the past.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miehtke gmbh & co.Kg.No further actions required.

Brand Name
PROGAV WITH SHUNTASSISTANT 20
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key12990372
Report Number3004721439-2021-00822
Device Sequence Number20148957
Product Code JXG
UDI-Device Identifier04041906132101
UDI-Public4041906132101
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K031303
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/26/2016
Device Model NumberFV413T
Device Catalogue NumberFV413T
Device Lot Number20013955
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2017
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2017
Initial Report FDA Received Date12/13/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age12.2 YR
Patient SexUnknown
Patient Weight52 KG